Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 191, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 2, 2006, 3:44 PM CDT for Osborne County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2006, 3:44 PM CDT (20:44 UTC)
- Expired
- Aug 2, 2006, 4:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Osborne County, KS
The radar
The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 3:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:18 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 2, 2:18 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 218 PM CDT WED AUG 2 2006 .SHORT TERM...MAIN PROBLEM IN THE NEAR TERM IS CHANCE OF THUNDERSTORMS TONIGHT. AFTERNOON SURFACE ANALYSIS PLACED A COLD FRONT JUST SOUTHEAST OF THE FORECAST AREA. 00Z NAM/GFS SUGGEST THE H85 FRONT WILL LINGER A BIT BEHIND THE SURFACE BOUNDARY...ALONG WITH THE H7 DEFORMATION AXIS. HAVE KEPT A CHANCE OF THUNDERSTORMS ALONG AND AHEAD OF THE H7 DEFORMATION AXIS WHICH GRADUALLY SHIFTS SOUTHEAST LATER TONIGHT. SEVERE CHANCES APPEAR TO BE MORE FAVORABLE JUST TO THE SOUTH AND EAST OF THE FORECAST AREA CLOSER TO THE SURFACE BOUNDARY...HOWEVER LATEST LAPS ANALYSIS SHOWS SBCAPES OF 1500-2000 J/KG IN THE FAR SOUTH WITH STEEP LOW LEVEL LAPSE RATES CLIPPING OUR FAR SOUTHERN KANSAS COUNTIES. AGAIN THINK THE PRIMARY THREAT WOULD BE DAMAGING WINDS...WITH A LESSER CHANCE FOR SEVERE HAIL. ONCE THE RAIN ENDS TONIGHT...HAVE GONE DRY THROUGH 12Z SATURDAY. THE PRIMARY RAIN CHANCES APPEAR TO RESIDE WEST OF THE FORECAST AREA OVER THE HIGH PLAINS CLOSER TO THE LEE TROUGH THAT DEVELOPS BY FRIDAY AFTERNOON. TEMPERATURES WILL BE SEASONABLE THE NEXT COUPLE OF DAYS WITH HIGHS IN THE MID 80S TO AROUND 90. .LONG TERM...12Z SATURDAY THROUGH WEDNESDAY. MAIN FORECAST CONCERNS WILL BE CHANCE OF PRECIPITATION SATURDAY NIGHT THROUGH SUNDAY NIGHT AND TEMPERATURES THROUGH THE PERIOD. A WEAK UPPER LEVEL RIDGE SETTLES INTO THE CENTRAL PLAINS AND REMAINS FOR MUCH OF THE PERIOD. A FEW SHORT WAVES SLIDE OVER THE FRONT. A SURFACE LOW DEVELOPS TO THE WEST AND MOVES THROUGH THE FORECAST AREA MONDAY AND TUESDAY. EXPECT THAT THERE MAY BE SOME THUNDERSTORMS AS THE SURFACE LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. AT THE SAME TIME A SHORT WAVE WILL MOVE MOSTLY TO THE NORTH OF THE FORECAST AREA. WITH THE ENERGY NORTH...EXPECT THAT PRECIPITATION WILL BE IN THE NORTHERN PART OF THE FORECAST AREA. WITH THE UPPER RIDGE OVER THE AREA...SOUTH WINDS DUE TO THE SURFACE LOW TO THE WEST AND 850MB TEMPERATURES OF 22 TO 26 DEGREES CELSIUS...EXPECT THAT THE TEMPERATURES WILL BE A LITTLE WARMER OVER THE WEEKEND. ONCE THE SURFACE LOW SLIPS TO THE SOUTH OF THE FORECAST AREA...THE WINDS WILL BE LIGHTER AND MORE FROM THE EAST SO TEMPERATURES SHOULD BE A COUPLE OF DEGREES COOLER EVEN IF THE TEMPERATURES AT 850MB REMAIN NEARLY THE SAME. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && CK/JCB
Hazardous weather outlook, Aug 2, 11:42 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1142 AM CDT WED AUG 2 2006 KSZ005-NEZ063-064-075>077-082>085-031200- PHILLIPS-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER- 1142 AM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS REMAIN POSSIBLE THIS AFTERNOON. THE PRIMARY HAZARD WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL RETURN TO PORTIONS OF THE OUTLOOK AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ006-007-017>019-NEZ086-087-031200- SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NUCKOLLS-THAYER- 1142 AM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE...WITH THE MOST LIKELY LOCATION FOR SEVERE WEATHER SOUTHEAST OF A LINE FROM MANKATO TO STOCKTON. WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE OUTLOOK AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM THIS AFTERNOON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-060>062-072>074-031200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-GOSPER-PHELPS-KEARNEY- 1142 AM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE OUTLOOK AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 2, 3:41 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 341 PM CDT WED AUG 2 2006 KSZ018-022115- OSBORNE- 341 PM CDT WED AUG 2 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR OSBORNE COUNTY... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LURAY...OR 32 MILES EAST OF HAYS...AND MOVING NORTHEAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN OSBORNE COUNTY BY 350 PM CDT RURAL SOUTHEASTERN OSBORNE COUNTY BY 400 PM CDT RURAL EASTERN OSBORNE COUNTY BY 410 PM CDT DESTRUCTIVE WINDS IN EXCESS OF 80 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN SOUTHEASTERN OSBORNE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. HEINLEIN
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:12 PM CDT | Severe Thunderstorm Warning | GID | Hall | 49 min |
| Aug 1, 7:21 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 54 min |
| Aug 1, 7:32 PM CDT | Severe Thunderstorm Warning | GID | Howard | 58 min |
| Aug 1, 7:36 PM CDT | Severe Thunderstorm Warning | GID | Valley | 54 min |
| Aug 1, 8:10 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Nance | 65 min |
| Aug 1, 8:29 PM CDT | Severe Thunderstorm Warning | GID | Valley | 31 min |
| Aug 1, 8:41 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 34 min |
| Aug 2, 3:56 PM CDT | Severe Thunderstorm Warning | GID | Mitchell | 64 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.